I have been on gabapentin for about 2 years now and I've heard it helps with alcohol withdrawls but for some reason it think it's doing the opposite for me and it increases the desire to drink! Could I be right and has that ever been heard of or am I completely wrong?
No - the effect of wanting to drink more has not been reported as a side effect of gabapentin.
Yes, I have to agree with Suzanne & Kittcatgirl, gabepentin is a seizure drug tha has many off label uses, but I have never heard of the one you mention. Could it be if you drank before, that it's just your desire to drink? Maybe the gabepentin is relaxing you enough to make you feel it's ok? Sounds like you may need something else to help that problem like antabuse(sp)? there are tother out there too if you truly want to stop drinking. In fact, I don't think mixing alcohol with gabepentin is a good idea. I'm am giving you a link to read about the interreactions of gabepentin with alcoho. Please read this very important...
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2010 • 1 answer
Posted 23 May 2013 • 3 answers
Posted 24 Mar 2014 • 2 answers
Posted 7 Dec 2014 • 3 answers
Posted 11 Nov 2016 • 5 answers